See Alike in...

Alike App

Browser

Cece7

802d

I’ve been on a new antidepressant for 2 months now and have seen such better results in this time than I ever did with my past medication. The issue is, I haven’t been able to go more than 15 min from my house since November due to my anxiety levels and dissociation. Before this medication, I wasn’t able to consistently make it past 5 min from my house. My question is, do you think I should ask my doctor to go up in dosage or should I give therapy more time now that I’m on a better medication? How did you know if going up was the right choice vs seeing if exposure therapy or healing on the other end was going to fix the issue more than the medication? I’m just so tired of not being able to do things like normal yet so really don’t know what the right thing to do is. I don’t have side effects at my current dose and worried going up could cause something to happen on that end too.

Top reply
    • anemone

      800d

      @Cece7 good to hear you've been in therapy! it's hellish trying to get one now ::v so glad you have already established care somewhere. if you're allergic to benzodiazapines (or at least ativan) maybe you could try a different type of anti-anxiety med? it was probably the benzo effect that was helpful for you, but you might ask about buspirone or hydroxyzine (the latter of which can also be used prn and is ironically an antihistamine so may have the opposite effect of giving you a rash, lol). and there's also gabapentin, which is an anticonvulsant but is also used for chronic pain (specifically in fibro, idk about other conditions) and for depression and anxiety. i'm no pharmacist so i can't speak to any possible interactions, but those are some meds i know. and you could always ask about other trying other benzodiazapines and seeing if you have the same rash, as long as it wasn't severe? ignore that if it was a severe allergy though of course

    • Cece7

      801d

      Thank you everyone for your responses they were really helpful! My psychiatrist raised my dosage to the next level but she thinks that after this point I shouldn’t have to go any higher so I’m hoping that is the case! 😌

      • Cece7

        801d

        @Cece7 Definitely continuing trauma therapy weekly as well. It’s been so helpful in my healing and will be doing it for many years I’m sure.

    • ambll1031

      802d

      I would stay on the dosage and continue therapy but maybe also try a comfort item. I've found that bringing a meaning item with me or even a book or sketch pad with to where when I get overwhelmed I stop and hold or think about the item. Read a chapter or sketch something you see.

    • Rosita

      802d

      Medicine can only help to a certain point and the rest is up to us. Continue therapy,keep taking your meds and talk to your psychiatrist ,journal keep doing whatever gives you joy.

    • Dancingthroughshadow

      802d

      I would up your dosage because like others have said you can always decrease your dosage :) I’m so glad it’s been helping you!

      • Cece7

        802d

        @Dancingthroughshadow thank you!

    • anemone

      802d

      as alara said, you can always go back down if you up your dose and don't like it. an anxiety medication might help too - never used it myself but i was recommended ativan since it's supposedly got less side effects than xanax. i have other friends with ptsd who use anxiety meds for outings too. you could see what your doctor thinks about adding an anxiety medication to your meds. also, are you in other therapy than just outside world exposure? not sure if telehealth therapy works for you (absolutely not for me) but if so, that's a in-home option?

      • Cece7

        802d

        @anemone The annoying part is I tried Ativan as well with my medication but my psychiatrist thinks I might have a slight allergy to it since it gives me a rash every time i used it. So annoying since it was really helpful. So now my psychiatrist is hesitant about anxiety meds from that angle just because she doesn’t want me to have any issues. And yes I’ve been in therapy consistently since 2019! The past few months have been my first time really dedicating to meds because therapy alone hasn’t been working. My therapist allows video calls so that’s been so helpful!!

        • anemone

          800d

          @Cece7 good to hear you've been in therapy! it's hellish trying to get one now ::v so glad you have already established care somewhere. if you're allergic to benzodiazapines (or at least ativan) maybe you could try a different type of anti-anxiety med? it was probably the benzo effect that was helpful for you, but you might ask about buspirone or hydroxyzine (the latter of which can also be used prn and is ironically an antihistamine so may have the opposite effect of giving you a rash, lol). and there's also gabapentin, which is an anticonvulsant but is also used for chronic pain (specifically in fibro, idk about other conditions) and for depression and anxiety. i'm no pharmacist so i can't speak to any possible interactions, but those are some meds i know. and you could always ask about other trying other benzodiazapines and seeing if you have the same rash, as long as it wasn't severe? ignore that if it was a severe allergy though of course

    • alara

      802d

      in the past when i was in a similar situation i had my doctor up the dose for a little. we ended up going back down but i’m glad i tried it because now i’m sure i’m on the right dose!!

      • Cece7

        802d

        @alara how does it feel going back down? Do you have any annoying side effects in that switch? Also how were you sure it was too high of a dose? Trying to figure this whole thing out. Haha medication kinda freaks me out but I need it of course.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion